Indiana, 2007Flooding in Indiana, February 22 to 28, 2007
February 22 to 28, 2007 · NWS IND · 2 events in 2 counties and zones
Flooding returned to the East Fork White River due to heavy rain during February.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding returned to the East Fork White River due to heavy rain during February.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 22, 12:20 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 22, 12:20 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1220 PM EST THU FEB 22 2007
.AVIATION...DISCUSSION FOR THE 18Z TAFS.
HI PRES OVR THE NRN PLAINS WL BLD TWD INDIANA DURING THE PD. EXPECT
SCT CU AT KIND AND KLAF THIS AFTERNOON TO CLR OUT BY 0Z. WINDS OF 15
TO 20 KTS WITH GUSTS TO AROUND 30 WL CONT UNTIL 0Z AS WELL AS LOW
PRESSURE SYSTEM MVS OUT TO THE NE. WITH ONLY SCT CIRRUS FOR CLDS AND
SNOW CVR WITH LT WINDS BROUGHT IN MVFR VISBYS FROM 12 TO 15Z FOR
KLAF AND KIND.
&&
.DISCUSSION...
FORECAST FOCUS IS ON FOG EARLY THEN ON TEMPS/SKY TODAY THEN ON
WEEKEND RAIN.
AT 08Z A COLD FRONT WAS MOVING INTO THE NW PART OF THE FORECAST AREA
/FA/. NOT MANY CLOUDS WERE ASSOCIATED WITH IT. SECONDARY COLD FRONT
WAS BACK IN IA. MEANWHILE...DENSE FOG REMAINED ACROSS A COUPLE
COUNTIES ACROSS THE SERN FA...BUT WAS LIFTING MOST OTHER PLACES IN
THE SERN FA.
MODELS IN DECENT AGREEMENT. TIMING DIFFERENCES OCCUR FOR RAIN ON
SATURDAY. USED A BLEND FOR MOST DAYS...BUT LEANED TOWARD SREFS FOR
PRECIP TIMING ON SATURDAY.
FOG SHOULD BE ON ITS WAY OUT AS WINDS ARE ON THE INCREASE WITH FRONT
MOVING IN. WEBCAMS/ASOS/AWOS REPORTS SHOW VISIBILITIES HAVE
INCREASED...WITH SHELBYVILLE REPORTING 1SM AT 0838Z.
HOWEVER...APPEARS MOST DENSE PART OF THE FOG IS IN AN AREA OF LOWER
ELEVATION...SO FOG MAY BE STUBBORN THERE AS WAS THE CASE WEDNESDAY.
COLUMBUS AWOS REPORTING 1/2SM AND JENNINGS COUNTY LAW ENFORCEMENT
STILL REPORTING DENSE FOG. WILL CLEAR FOG ADVISORIES FOR MOST AREAS
BUT KEEP THEM FOR BARTHOLOMEW AND JENNINGS COUNTIES WHERE FOG IS
STUBBORN AND NEAR CRITERIA. EVEN THESE COUNTIES SHOULD BEGIN TO
IMPROVE SOON AS DRIER AIR WORKS IN BEHIND 1ST FRONT.
FOR THE TODAY PERIOD...COLD ADVECTION WILL CONTINUE THROUGHOUT THE
DAY. CLOUDS ACROSS IA ARE HAVING A HARD TIME COMING SE...AND CLOUDS
ACROSS WIL SHOULD MAINLY IMPACT AREAS NE OF THE FA. WILL ONLY GO
PARTLY CLOUDY ACROSS NERN FA WITH MOSUNNY SW FA TODAY. TEMPS ARE
RUNNING MILD AT THE MOMENT...BUT DO EXPECT SOME FALL THIS MORNING.
FEBRUARY SUN SHOULD BE STRONG ENOUGH TO ALLOW TEMPS TO REBOUND TO
NEAR THE MAV NUMBERS MOST AREAS. THIS IS SIMILAR TO ONGOING FORECAST
AND NAM 2M TEMPS.
TONIGHT EXPECTING MOSTLY CLEAR SKIES WITH HIGH PRESSURE BUILDING IN.
MAV NUMBERS LOOK REASONABLE.
ON FRIDAY SOME MID CLOUDS ARRIVE. LATEST MOS HAS COME IN MUCH COLDER
THAN PREV FORECAST. WITH NE WINDS AND SOME PARTIAL SKY COVER...CAN
SEE TEMPS A LITTLE COOLER THAN PREV FORECAST BUT NOT NECESSARILY AS
COOL AS MOS. HAVE RAISED MAV NUMBERS MOST AREAS...ESPECIALLY NERN FA.
IT NOW APPEARS THAT WARMER AIR WILL NOT MAKE IT AS FAR N AS PREV
FORECAST AHEAD OF NEXT SYSTEM AS WINDS KEEP AN EASTERLY COMPONENT
FOR A WHILE. WILL TRIM CURRENT FORECAST SOME...BUT AGAIN NOT
NECESSARILY AS MUCH AS LATEST GUIDANCE SUGGESTS. SREFS HOLD OFF ON
PRECIP UNTIL SATURDAY AFTN AT THE EARLIEST...AND THIS LOOKS
REASONABLE GIVEN EASTERLY COMPONENT OF WIND KEEPING LOW LEVELS DRY.
WILL TIME RAIN CHANCES TO SAT AFTN.
WITH WARMER AIR BEING HELD IN CHECK FOR NOW...TSRA CHANCES CONTINUE
TO LOOK SLIM..ESPECIALLY NRN FA. HOWEVER A THIN WARM SECTOR COULD
STILL SNEAK IN FOR SAT NIGHT. WILL KEEP THUNDER WORDING BUT CHANGE
IT TO ISOLATED. STRONG WINDS ALOFT COULD STILL MIX DOWN SO SPC DAY 3
OUTLOOK LOOKS REASONABLE.
HAVE ADDED CHANCES FOR RAIN AND SNOW SUN NIGHT AS SFC LOW LINGERS
AND TEMPS COOL DOWN.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
&&
AVIATION...CP
SHORT/LONG TERM...CS
Hazardous weather outlook, Feb 22, 6:03 AM EST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
603 AM EST THU FEB 22 2007
INZ021-028>031-035>049-051>057-060>065-067>072-231115-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
603 AM EST THU FEB 22 2007 /503 AM CST THU FEB 22 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WINDS MAY GUST OVER 30 MPH DURING THE DAY TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE COMBINATION OF MELTING SNOW AND THE POSSIBILITY OF HEAVY
RAINFALL MAY LEAD TO FLOODING ALONG SOME CREEKS AND STREAMS BY
EARLY NEXT WEEK.
DAYTIME TEMPERATURES ABOVE FREEZING WILL ALSO LEAD TO THAWING OF
ICE ON LOCAL RIVERS...LAKES...AND PONDS. PLEASE EXERCISE CAUTION
IN THESE AREAS. VENTURING OUT ON THINNING ICE SHEETS COULD LEAD TO
BREAKING THROUGH THE ICE AND DROWNING.
THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAINFALL ON
SATURDAY NIGHT. SOME STORMS MAY BE STRONG WITH GUSTY
WINDS...MAINLY ACROSS AREAS SOUTH OF INTERSTATE 70. LIGHTNING IS A
THREAT FROM ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
Flood, Lawrence
- When
- February 22, 1:42 PM EST to February 28, 11:59 PM EST
- Where
- Lawrence County, River Vale
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 38.770, -86.400
The East Fork White River in Lawrence County flooded during the latter portion of February, and remained above flood stage into March. Crests were as high as nearly 6 feet above flood stage.
Flood, Jackson
- When
- February 25, 9:01 AM EST to February 28, 11:59 PM EST
- Where
- Jackson County, 2 mi N of Seymour
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 38.999, -85.900
The East Fork White flooded in Jackson County during the latter portion of February. The river would remain above flood stage through the end of the month, and would eventually crest nearly 5 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Wisconsin, February 22, 2007$34,000 · 17 events
- High Wind in Virginia, February 22, 2007$37,000 · 57 kt wind · 15 events
- Heavy Snow in New York, February 22 to 23, 2007$55,000 · 4 events
- Lake-Effect Snow in Pennsylvania, February 22 to 23, 2007$50,000 · 2 events
- Winter Weather in Idaho, February 22, 20074 injured · 1 event
- Heavy Snow and High Wind in Nevada, February 22 to 23, 2007$30,000 · 58 kt wind · 8 events
- Heavy Snow in California, February 22 to 23, 200720 events
- High Wind in North Carolina, February 22 to 23, 2007$22,000 · 58 kt wind · 3 events
- Winter Weather in Washington, February 22, 20072 injured · 1 event
- Strong Wind in American Samoa, February 22, 2007$20,000 · 2 events
- Strong Wind in California, February 22, 2007$20,000 · 1 event
- Strong Wind in West Virginia, February 22, 2007$17,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17123, 17121.